Skip to Main content Skip to Navigation
Journal articles

Traffic grooming in bidirectional WDM ring networks

Jean-Claude Bermond 1 Xavier Muñoz 2 Ignasi Sau Valls 1, 3
1 MASCOTTE - Algorithms, simulation, combinatorics and optimization for telecommunications
CRISAM - Inria Sophia Antipolis - Méditerranée , Laboratoire I3S - COMRED - COMmunications, Réseaux, systèmes Embarqués et Distribués
3 ALGCO - Algorithmes, Graphes et Combinatoire
LIRMM - Laboratoire d'Informatique de Robotique et de Microélectronique de Montpellier
Abstract : We study the minimization of ADMs (Add-Drop Multiplexers) in optical WDM bidirectional rings considering symmetric shortest path routing and all-to-all unitary requests. We precisely formulate the problem in terms of graph decompositions, and state a general lower bound for all the values of the grooming factor C and N, the size of the ring. We first study exhaustively the cases C = 1, C = 2, and C = 3, providing improved lower bounds, optimal constructions for several infinite families, as well as asymptotically optimal constructions and approximations. We then study the case C > 3, focusing specifically on the case C = k(k + 1)/2 for some k ≥ 1. We give optimal decompositions for several congruence classes of N using the existence of some combinatorial designs. We conclude with a comparison of the cost functions in unidirectional and bidirectional WDM rings.
Complete list of metadata

Cited literature [29 references]  Display  Hide  Download
Contributor : Jean-Claude Bermond <>
Submitted on : Tuesday, November 22, 2011 - 6:16:47 PM
Last modification on : Tuesday, November 17, 2020 - 11:18:04 PM
Long-term archiving on: : Thursday, February 23, 2012 - 2:35:41 AM


Files produced by the author(s)



Jean-Claude Bermond, Xavier Muñoz, Ignasi Sau Valls. Traffic grooming in bidirectional WDM ring networks. Networks, Wiley, 2011, 58 (1), pp.20-35. ⟨10.1002/net.20410⟩. ⟨hal-00643800⟩



Record views


Files downloads